CSN Login
Members Online: 4

How I deal with Prednisone

Starr10's picture
Starr10
Posts: 3
Joined: May 2013

Hi Everyone.... I have DLBCL, 2nd stage, and had  my first R-CHOP cocktail 4 days ago.  I've been on 100 mg of Prednisone 5 days before & 5 days after, then I go to 50mg till the next treatment.  I don't think I'm a highly sensitive person to drugs, so that's of help to me, but those dosages can really rev you up.  I hold my head up high, walk with intent, smile, & use it (the rev) to my advantage.

Mentally, I think of it as a killer in there fighting for me, so I don't hate it so much.  I also know it is short term & that this will pass.  

But most importantly, I get up at 5am & take it with a banana, crackers, or whatever, then go right back to sleep.  By 10 or 11 at night, it's pretty much worn off - I take 2 Benadryl, 10 mg of Melatonin about an hour before I'm ready to go to bed, and I'm able to go to sleep - and believe me - I've never been a great sleeper, especially without my wonderful wine which I've had to curtail.

Hope this works for some of you too!  Hang in there!

Starr

 

Rocquie's picture
Rocquie
Posts: 489
Joined: Mar 2013

I AM highly sensitive to drugs, which is why the doctors took one of the drugs out of my R-CHOP cocktail and reduced the remaining ones to 80%. I tolerated the new blend much better.  I didn't loathe the prednisone like most people around here do. Here is what I did: I took it each morning with .5 mg of Ativan.  I took 100 mg of prednisone for 5 days with each chemo and combined with the ativan, it worked out just fine for me. The prednisone gave me energy and a good appetite and kept the ativan from making me drowsy. The ativan kept the "edge" off the prednisone. In fact, I joked about being on performance enhancing drugs and missed it on day 6 when I crashed.

I'm not sure where everyone is, but don't worry, people will be around to welcome you. Not to mention that prednisone is a hot topic here.

Cheers,

Rocquie

 

rescue911chick's picture
rescue911chick
Posts: 55
Joined: Mar 2013

I'm still in a long, drawn-out diagnosing (wait and watch) process, but I'm definitely going to keep this advice with my "medical journal" I've been keeping so I can refer back to it if I need it down the road. Thank you for sharing!!

Sherry

NANCYL1
Posts: 244
Joined: Jun 2012

 

I get hopped up from the steroid they give me.  It is probably Prednisone.  I counteract it with Atavin or the generic, Lorazepam.  It helps

Nancy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network